MAUDE Adverse Event Report: ARTHROCARE CORPORATION QFIX 1.8 MINI SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION QFIX 1.8 MINI SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290123
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an open atfl procedure, after a qfix 1.8 mini suture anchor was deployed and the inserter was removed from the bone hole, the suture was broken.The insertion site was cleared of all debris.The procedure was resumed using an equivalent s+n back up.It is unknown if there was a delay, and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The anchor was not returned.A partial suture was returned.There is a frayed break at one end of the suture.The edge of the insertion device tip is deformed with a black debris on it.The black debris also appears on the distal edge of the outer tube.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that suture strength requirements are specified.A certificate of analysis is required with each shipment verifying suture diameter & knot pull suture strength.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force or contact with a sharp grasper/instrument).Based on this investigation, the need for corrective action is not indicated.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24410364
Report Number3006524618-2026-00083
Device Sequence Number5917471
Product Code MBI
UDI-Device Identifier00885556662618
UDI-Public885556662618
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290123
Device Lot Number2189869
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date02/21/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown